# SDR ABXA9600635

- Difficulty date: October 4, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N849AX
- Make and model: Doug DC-8-61F
- Aircraft serial: 45891
- Engine: Pwa JT3D3B
- System (JASC): 7931 · Engine Oil Pressure
- Part: Relief Valve
- Part number: K0098C
- Condition: Sticking
- Location: Nr 3 Engine
- Stage of operation: DE
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

DURING DESCENT, NR 3 OIL PRESSURE DROPPED TO 25 PSI WITH NR 3 OIL PRESSURE LIGHT ILLUMINATED.  ENGINE SECURED, OIL QUANTITY 9 GALLONS, OIL TEMPERATURE 75 DEGREES CELSIUS AT SHUTDOWN.  WIND MILLED APPROXIMATELY 12 MINUTES, OIL PRESSURE DID NOT GO BELOW 24 PSI.  RAN NR 3 ENGINE AT IDLE, COULD NOT DUPLICATE.  SUSPECTED ENGINE OIL PRESSURE RELIEF VALVE.  UPON INSPECTION OF OIL PRESSURE RELIEF VALVE, FOUND VALVE STICKING IN VALVE HOUSING.  REPLACED NR 3 OIL PRESSURE RELIEF VALVE IAW PRATT AND WHITNEY MM 72-0.  RAN ENGINE AND ADJUSTED OIL PRESSURE RELIEF VALVE IAW DC-8 MM 79-20-5, OPS CHECKED GOOD.  RESERVICED OIL TANK.
